Terri Williams — (FDA HEARINGS 2004)

To view complete transcript click here

FDA HEARINGS 2004: PSYCHOPHARMACOLOGIC DRUGS ADVISORY COMMITTEE WITH THE PEDIATRIC SUBCOMMITTEE OF THE ANTI-INFECTIVE DRUGS ADVISORY COMMITTEE

 Dec 5,  2000

DR. RUDORFER:  Thank you.  Could we have speaker 29, please.   Terri Williams?

MS. WILLIAMS:  My son, Jacob Williams, was born on October the 15th, 1986.  Jacob was an exceptional athlete who participated in football on both the varsity and junior varsity football teams in his school.  In September of 2000, Jacob experienced a loss of interest in his school activities.  He  maintained his interest in football, however, there was a conflict with his grades and his attendance.

As a result of this issue, his father and I attended a conference at his school on October the 11th, 2000 with various representatives from the school.  The school administrator suggested that Jacob may be depressed and that we should seek  medical help.

I contacted Jacob’s pediatrician and made an appointment for 3:45 that afternoon.  On October the 11th, 2000, his pediatrician prescribed 10 milligrams of Prozac, which was increased to 20 illigrams three weeks

Shortly after starting the initial dose, Jacob began to complain of having strange dreams, which he had said were bad.  Shortly after the dosage was increased, I began to  notice an aggressive behavior, which had not been there   before.  Jacob also became destructive and destroyed some of his favorite things.

His friends would later tell me they had oticed the same behavioral change.  He also showed  verbal aggression and short temper, which had not been present before.

When questioned about this behavior, he stated I don’t know what is making me do this.  At this time, I thought this could be a part of normal  adolescent behavior and did not pursue the matter any further.

On December the 5th, 2000, I discovered Jacob’s body hanging from the rafter in our attic.

He had hanged himself with his own belt.  A letter  was placed on the ladder leading up to our attic thanking us for giving him 14 years of a happy life.

Something had to have gone wrong in the thinking process to have brought this about.  Had I know that this was a potential side effect, suicide, I would have never allowed my son to take the drug Prozac.

Thank you.